College of Science and Health | DePaul University > Faculty & Staff > Faculty A-Z > Jeffrey Bergen

Jeffrey Bergen

  • jbergen@depaul.edu
  • Professor, Graduate Program Director Mathematics Education & Mathematics for Teaching
  • ​PhD​
  • Mathematical Sciences
  • ​​​Algebra​​
  • (773) 325-4218
  • ​Schmitt Academic Center, Room 528B       
Website: http://math.depaul.edu/jbergen/

Jeffrey Bergen earned his PhD in Mathematics from the University of Chicago in 1981.

Bergen's research is in Algebra.

Selected publications:

  • Actions of commutative Hopf algebras
    Bull. London Math. Soc. 18 (1986), no. 2, 159-164 (with M. Cohen).
  • Delta methods in enveloping rings
    J. Algebra 133 (1990), no. 2, 277-312 (with D. Passman).
  • Actions of Lie superalgebras on reduced rings
    Algebr. Represent. Theory 11 (2008), no. 3, 251-273
    (with P. Grzeszczuk and M. Hryniewicka).
  • A Concrete Approach to Abstract Algebra: from the Integers to the Insolvability of the Quintic
    Elsevier, Boston, (2010).
  • Jacobson radicals of ring extensions
    J. Pure Appl. Algebra 216 (2012), no. 12, 2601-2607.

Awards:

  • Excellence in Teaching Award, DePaul University, 2001
  • Cortelyou-Lowery Award for Excellence, DePaul University, 2007
  • Vincent de Paul Professor, 2012